MAUDE Adverse Event Report: NUVASIVE, INC. COROENT XL, 8X18X45MM 10° INTERBODY; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INC. COROENT XL, 8X18X45MM 10° INTERBODY; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 6980845P2
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure, the cage fractured while it was being impacted into the disc space.Reportedly, the cage was being driven into the disc space correctly and in a completely straight manner.There was no reported adverse impact to the patient, user, or procedure.No additional information is available.
 
Additional Manufacturer Narrative
The device has been received and is pending evaluation.Upon completion of the investigation or if any relevant, additional information is received, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The device was received by nuvasive and confirmed the complaint.Review of the complaint statement identifies the device fractured during impaction.Review of the returned device identified two small pieces of peek fractured off right at the attachment feature with a crack on either side of the feature indicating off axis force.Root cause is considered to be related to technique and excessive force which can be the consequence anatomical characteristics of the patient.Manufacturing review: review of the device history record notes no material non-conformances, no manufacturing errors, nor discrepancies with respect to material type, treatments, dimensions that may have caused or contributed to this mode of failure.Parts met acceptance criteria upon release.Labeling review: "warnings, cautions and precautions: the subject device is intended for use only as indicated.The implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient.Correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants.Notching, striking, and/or scratching of implants with any instrument should be avoided to reduce the risk of breakage." "compatibility: all implants should be used only with the appropriately designated instrument (reference surgical technique)." "pre-operative warnings: 5.Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient" "method of use: please refer to the surgical technique for this device." "handling of the sterile implant: open the packages carefully.Take suitable measures to ensure that the implant does not come into contact with objects that could damage its surfaces.Use only the recommended instruments for implantation of the implants.Damaged implants must not be used." "information: to obtain a surgical technique manual or should any information regarding the products or their uses be required, please contact your local representative or nuvasive directly at +1-800-475-9131.You may also email: info@nuvasive.Com.This instructions for use document is intended for the us market only.For ous instructions for use, please refer to document # (b)(4) for non-sterile implants and #9401726 for sterile implants." 9402012-en.

Brand Name
COROENT XL, 8X18X45MM 10° INTERBODY
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer Contact
geoffrey gannon
7475 lusk blvd.
san diego, CA 92121
MDR Report Key17716287
Report Number2031966-2023-00191
Device Sequence Number12485418
Product Code MAX
UDI-Device Identifier00887517402998
UDI-Public887517402998
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K170962
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2024
Device Model Number6980845P2
Device Lot NumberNU20564
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2023
Supplement Date Received by Manufacturer08/16/2023
Initial Report FDA Received Date09/08/2023
Supplement Report FDA Received Date10/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose